What are the side effects of taking Nyquil?
User rating for this question
Posted Sat, 8 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Shafi Ullah Khan 50 minutes later
Brief Answer: No interaction B/w Nyquil and Hypertensive Meds Detailed Answer: good Day XXXX! Thank you for asking. My name is Dr S XXXXXXX i would like to help you with your concerns for your husband. Mrs XXXXXXX Nyquil is a simple over the counter medication for cold and cough containing doxylamine/ dextromethorphans which have no interaction with any antihypertensive agent available. All it can result in Dizziness,Drowsiness,GI disturbances,Dry mouth, throat, and nose and Thickening of mucus in nose or throat and thats it. Nyquil mostly interacts with anxiety and depression and psychotic agents and exacerbate their actions but nothing for hypertension.Hypersensitivity is reported very little, Asthma attacks acerbate with its use, Narrow-angle glaucoma,Symptomatic prostate hypertrophy,Bladder-neck obstruction and Stenosing peptic ulcer are the indications in which nyquil can not be used. It May exacerbate angle closure glaucoma, hyperthyroidism, peptic ulcer, or urinary tract obstruction; xerostomia( dry mouth) may occur. It can not be taken for persistent or chronic cough associated with smoking, asthma, or emphysema, or if it is accompanied by excessive phlegm unless directed by a healthcare provider; may decrease respiration rate. But i repeat it has nothing to do with hypertension medicines or hypertension. Hope this Answer finds you in good health Mrs XXXXXXX If you have any more queries please feel free to ask. I would love to answer. otherwise please close the discussion and rate the answer as per your experience. Take some very good care of your husband . Regards Dr S XXXXXXX